Hail, Outagamie
- When
- August 2, 1:55 PM CST
- Where
- Outagamie County, Kimberly
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.283, -88.317
Low pressure and unstable air over Wisconsin led to the development of thunderstorms. The storms moved very slowly, resulting in heavy rainfall in some areas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Low pressure and unstable air over Wisconsin led to the development of thunderstorms. The storms moved very slowly, resulting in heavy rainfall in some areas. Appleton experienced flash flooding along the Outagamie/Calumet county line where 3 feet of water covered a road. Some large hail was also reported with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 2, 10:15 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT AUG 2 2003 UPDATED ZONES TO REFLECT CURRENT RADAR TRENDS AS SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN NORTHWEST OF THE FOX VALLEY AND GREEN BAY. EXPECT THE STORMS TO MOVE INTO THE EASTERN PART OF THE CWA DURING THE AFTERNOON. MADE MINOR ADJUSTMENTS TO THE WINDS FOR THIS AFTERNOON BASED ON CURRENT SURFACE OBS. UPDATED ZONES ALREADY OUT. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING...WITH ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL IN A SHORT PERIOD OF TIME THIS AFTERNOON AND THIS EVENING. LATER TONIGHT...PATCHY DENSE FOG...WHICH WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF MILE...IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. SOME OF THE STRONGER STORMS MAY CONTAIN HAIL...GUSTY WINDS...AND HEAVY RAINS SUNDAY AND MONDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ECKBERG WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 29 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
3 hail, 2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333306, 5333397, 5333394, 5333395, 5333396.